Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 41, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 12, 2020, 2:43 PM PDT. It took effect at May 13, 2020, 1:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2020, 2:43 PM PDT (21:43 UTC)
- In effect from
- May 13, 2020, 1:00 AM PDT
- Expired
- May 13, 2020, 3:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
914 WHUS76 KEKA 122143 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 243 PM PDT Tue May 12 2020 PZZ470-130545- /O.NEW.KEKA.SC.Y.0041.200513T0800Z-200513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 243 PM PDT Tue May 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 3 PM PDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 AM to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
267 WHUS76 KEKA 130316 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 816 PM PDT Tue May 12 2020 PZZ470-131130- /O.CON.KEKA.SC.Y.0041.200513T0800Z-200513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 816 PM PDT Tue May 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM PDT WEDNESDAY... * WHAT...South winds 15 to 20 kt. Local gusts up to 30 kt. Combined seas 7 to 9 feet at around 10 seconds. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 AM to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
464 WHUS76 KEKA 130905 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 205 AM PDT Wed May 13 2020 PZZ470-131715- /O.CON.KEKA.SC.Y.0041.000000T0000Z-200513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 205 AM PDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 20 kt. Local gusts up to 30 kt, especially near Pt St George and Cape Mendocino. Combined seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
247 WHUS76 KEKA 131711 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1011 AM PDT Wed May 13 2020 PZZ470-132200- /O.CON.KEKA.SC.Y.0041.000000T0000Z-200513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1011 AM PDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 20 kt. Local gusts up to 30 kt, especially near Pt St George and Cape Mendocino. Combined seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
890 WHUS76 KEKA 132216 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 316 PM PDT Wed May 13 2020 PZZ470-132330- /O.EXP.KEKA.SC.Y.0041.000000T0000Z-200513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 316 PM PDT Wed May 13 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 12, 4:25 AM PDT, 10 hours 18 minutes earlier.
Area forecast discussion, May 12, 4:25 AM PDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 425 AM PDT Tue May 12 2020 .SYNOPSIS...A period of steady rain will taper off this morning. Showers will linger across the area through tonight. Additional periods of rain are expected Wednesday with showers lingering into Thursday. A dry day expected on Friday, followed by more rain over the weekend and early next week. && .DISCUSSION...The upper level low impacting the west coast is slowly lifting to north and is now off the coast of the Oregon/Washington border. A shortwave moving around this low will bring a period of steadier rain this morning. This will push in from the coast by mid-morning and move out of the inland areas by early afternoon. Rainfall amounts are expected to range from two inches in the mountains of Humboldt and Del Norte counties with a half inch in the valleys and coastal areas. Farther south and east the mountains of Trinity, Mendocino, and Lake counties could see up to an inch, while those valleys will be around a quarter inch. There is the potential for thunderstorms with this system, but for now it looks like the best moisture and dynamics will move through the area in the morning. Also the thermodynamic profiles show only a shallow layer of instability, so have left them out of the forecast. Breezy south winds are expected as this shortwave moves onshore this morning with gusts to 35 mph over the ridges and exposed coastal areas. This afternoon and tonight a few showers may linger in the area especially over the higher terrain, but not much additional rainfall is expected. Wednesday and Wednesday night zonal flow sets up and several weak shortwaves move through this bringing some more rain. The parent low continues to move to the north so the rain is expected to mainly be in the northern portion of the area. At this point confidence is low on timing of these individual waves and when the best chances for rain will be. Southern Mendocino and Lake counties are not expected to see much rain during this period, less than a quarter inch in most areas. Farther north most areas will see 0.50 to 1.00 inches, although Del Norte county will see 1 to 2 inches. The highest amounts will be in the higher terrain. Showers will diminish through the day Thursday and skies are expected to clear out. This will set up good conditions for radiational cooling and fog development with the recent rain. Many of the inland valleys are expected to see. Some frost is possible in the coldest spots if they remain free of Fog, but that is not currently looking like the most likely scenario. There is weak offshore flow at the coast and this may be enough to keep fog away, although confidence is low on this. Friday is expected to be a dry day with high temperatures warming into the 70s again across the interior. Another upper level low is expected to impact the area for the weekend. There is still some disagreement on the timing among the ensembles of when the first frontal boundary will move onshore, but it looks like most of the area will see rain by late Saturday evening. It may start as early as mid morning along the coast or could hold off until the afternoon. Most of the ensembles are generally showing this upper level low moving onto the west coast as it slowly fills. This will bring numerous showers to the area. MKK && .AVIATION...The latest front will bring a period of steady rain to all terminals this morning, beginning with KCEC and KACV before spreading to KUKI around 15z. Generally expect prevailing MVFR conditions to accompany the rain along with gusty southerly winds. A transition to more intermittent showery conditions will follow passage of the front between 18-21z. Expect improvement to VFR at all terminals, although the threat of some occasional MVFR CIGS may linger into the afternoon along the Redwood Coast. Conditions will continue to improve into the evening before the next front arrives Wednesday morning after 12z. /CB && .MARINE...Gusty southerly wind regime over the northern waters will drop off later this morning as the latest front moves inland along the Redwood Coast. This should allow the remaining advisories for the northern coastal zones to expire mid morning, leaving light to moderate southwest winds in place through tonight as short period seas subside. A modest westerly swell building into the waters will be the dominant wave group for the next 24 hours or so before the next front arrives late tonight into Wednesday morning. This will bring another round of stronger southerlies and likely another batch of Small Craft Advisories for Wednesday over the northern waters and perhaps the waters south of the Cape as well. Those decisions will be revisited with the afternoon forecast package. Winds and short period seas will decrease markedly and tend northerly towards the end of the work week as high pressure briefly builds in along the coast, leaving a pair of modest, mid-period W to NW swells as the primary wave groups. Yet another front will then bring a return of stronger southerlies during the weekend. /CB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PDT this morning for PZZ450-470. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 12, 4:49 AM PDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 449 AM PDT Tue May 12 2020 CAZ102-105>108-131200- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 449 AM PDT Tue May 12 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Periods of rain and high elevation snow are expected today. Snow levels will be 5,000 to 5,500 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light to moderate rain are expected through Thursday as an upper level trough moves into the area. Snow levels may drop as low as 5,000 feet. New snowfall amounts over a foot are possible above 6,000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109>115-131200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 449 AM PDT Tue May 12 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.